Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

May 31, 2021Calumet County, Manitowoc County, Winnebago County, Wisconsin

NWS Green Bay, WI issued this special weather statement at May 31, 2021, 7:14 PM CDT for Calumet County, Manitowoc County, Winnebago County, Wisconsin. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 31, 2021, 7:14 PM CDT (00:14 UTC)
Expired
May 31, 2021, 8:15 PM CDT
In force
61 min
Issued by
NWS Green Bay, WI

Counties Calumet County, WI, Manitowoc County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1957 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

283 
WWUS83 KGRB 010014
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
714 PM CDT Mon May 31 2021
 
WIZ037>040-045-048>050-010115-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Brown WI-
714 PM CDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...SOUTHWESTERN
KEWAUNEE...CALUMET...WINNEBAGO...SOUTHEASTERN WAUSHARA...SOUTH
CENTRAL WAUPACA...SOUTHERN OUTAGAMIE AND MANITOWOC COUNTIES UNTIL 815
PM CDT...

At 713 PM CDT, Doppler radar was tracking a strong gust front 
extending from near Kewaunee to 7 miles south of Denmark to Menasha 
to near Fremont. Movement was south at 30 mph.

Winds in excess of 40 mph will be possible with this gust front. 
Gusts to 45 mph occurred in the Green Bay area.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Kewaunee, Menasha, Kaukauna, Little
Chute, Kimberly, Chilton and Brillion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4390 8889 4398 8889 4398 8897 4434 8887
      4427 8842 4431 8786 4451 8742 4433 8748
      4418 8745 4407 8759 4390 8769 4389 8816
      4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0013Z 004DEG 23KT 4445 8743 4425 8787 4421 8843 4426
8878

$$
Kieckbusch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 31, 6:31 PM CDT, 43 minutes earlier.

Area forecast discussion, May 31, 6:31 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
631 PM CDT Mon May 31 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Tuesday
Issued at 255 PM CDT Mon May 31 2021

For this afternoon/evening, isolated to scattered showers and
storms will continue across northern WI, then spread south/east
through the area during the late afternoon and early evening.
Activity having a hard time getting organized due to weak bulk
shear (weakening from west to east as the shortwave over Lake
Superior tracks east) and weak/weakening convergence away from
any lake breeze boundary. Starting to see some agitated cumulus
along the boundary, but not robust yet. MUCAPEs have climbed to
between 700-1200 J/kg over parts of central and north central WI,
with much lower values in the Fox Valley and lake shore due to the
lower dewpoints. Steep low level lapse rates were noted with
modest mid-level lapse rates of around 6.5-7 C/km. The low wet
bulb heights of 6000-7000 feet will continue to favor hail
producing storms, with the strongest possibly producing some
severe hail. Some gusty winds will be possible too, but
diminishing wind fields will limit the damaging wind potential.
Locally heavy rainfall is expected where the storms train over the
same location. The activity will encounter less instability and
less moisture as it heads east, especially near/after sunset, so
much of the activity looks to wane by 03-04z.

For late evening/overnight, skies will at least partially clear
out as the trough and front exit the area. Light winds, recent
rainfall and mostly clear skies will lead to some fog development,
especially where the heavier rain falls. Lows look to fall into
the middle 40s to lower 50s for most spots.

For Tuesday, look for any fog to burn off in the early morning
hours, with partly to mostly sunny skies expected to start the
day. A few more clouds will develop through the day. Weak high
pressure looks to keep things dry, along with limited moisture,
but can't rule out a stray shower along the remnant outflow
boundary and/or lake breeze. A couple models showing some fog on
Lake Michigan during the day, but not sure if dewpoints will be
high enough to generate fog over the water. Will wait to see how
dewpoints respond after the rainfall and the system passes before
adding any lake fog. Temps will be very spring-like and will
return to a little above normal readings, with most spots seeing
highs in the 70s, except cooler near the shores of Lake Michigan.

.LONG TERM...Tuesday Night Through Monday
Issued at 255 PM CDT Mon May 31 2021

A weak upper trough will cross the region Wednesday into Thursday,
but most of the energy will pass south of GRB CWA. Despite the
lack of significant forcing, there may be enough afternoon
instability to support isolated/scattered showers and thunderstorms.

An upper level ridge will build over the western Great Lakes
region late in the week, and this will help to suppress convective
development. The ridge is expected to shift east by Sunday and
Monday, resulting in the development of deep southerly flow,
increasing moisture (PWATs exceeding 1.5 inches), and a renewed
chance of thunderstorms.

Temperatures are expected to gradually rise through the week,
reaching well into the 80s by the weekend.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 629 PM CDT Mon May 31 2021

A fairly strong upper-level disturbance and weak cold front,
moving through the area this evening, will bring a broken line of
showers and thunderstorms through each of the TAF sites. The
exception will be near RHI, where the frontal boundary has sagged
south of the TAF site. Otherwise, gusty winds will shift to the
north and gust to 30kts and small hail will be possible at each
of the remaining TAF sites, along with heavy rainfall. MVFR
conditions or briefly lower, can be expected with the heaviest
downpours.

The storms are expected to diminish late this evening after
sunset. Where the heaviest rain fell, expect some fog development
overnight, which will likely impact each of the TAF sites.
Improving conditions to VFR can be expected for Tuesday.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Bersch
LONG TERM......Kieckbusch
AVIATION.......Cooley
Hazardous weather outlook, May 31, 2:41 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
241 PM CDT Mon May 31 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011945-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
241 PM CDT Mon May 31 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Isolated to scattered thunderstorms are expected through early
evening, especially across central and northern Wisconsin. There
is a marginal risk of severe storms with large hail and gusty
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a small chance of thunderstorms Wednesday into Thursday,
and again Sunday into Monday. It is too early to determine the
severe weather threat.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

LMZ521-522-541>543-011945-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
241 PM CDT Mon May 31 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms may pose a hazard to mariners through this evening,
especially north of Sturgeon Bay. A few of the stronger storms
could contain hail and gusty winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Monday

There is a small chance of thunderstorms Wednesday into Thursday,
and again next Monday. Any storms that develop will pose a hazard
to mariners.

Bersch/Kieckbusch

In the hours before

Local storm report, May 31, 6:55 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
655 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     HAIL             1 NW MARSHFIELD         44.67N 90.17W
05/31/2021  E0.25 INCH       WOOD               WI   PUBLIC

&&
Local storm report, May 31, 6:56 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
656 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
05/31/2021  M41 MPH          BROWN              WI   ASOS

&&

TIMMU
Local storm report, May 31, 7:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
704 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0646 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
05/31/2021  M45 MPH          BROWN              WI   ASOS

            GUST TO 39 KTS AT GRB ASOS

&&

TIMK
Local storm report, May 31, 7:06 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
706 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND GST     STURGEON BAY            44.83N 87.38W
05/31/2021  M47 MPH          DOOR               WI   AWOS

            GUST TO 47 MPH AT SUE AWOS - THUNDERSTORM GUST FRONT.

&&

TIMK
Local storm report, May 31, 7:08 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
708 PM CDT MON MAY 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 PM     MARINE TSTM WIND 9 ENE PESHTIGO          45.10N 87.59W
05/31/2021  M47 MPH          MARINETTE          WI   BUOY

            BUOY STATION MNMM4 MENOMINEE.

&&
Special weather statement, May 31, 7:14 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
714 PM CDT Mon May 31 2021

WIZ037>040-045-048>050-010115-
Calumet WI-Waupaca WI-Kewaunee WI-Outagamie WI-Winnebago WI-
Waushara WI-Manitowoc WI-Brown WI-
714 PM CDT Mon May 31 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BROWN...SOUTHWESTERN
KEWAUNEE...CALUMET...WINNEBAGO...SOUTHEASTERN WAUSHARA...SOUTH
CENTRAL WAUPACA...SOUTHERN OUTAGAMIE AND MANITOWOC COUNTIES UNTIL 815
PM CDT...

At 713 PM CDT, Doppler radar was tracking a strong gust front
extending from near Kewaunee to 7 miles south of Denmark to Menasha
to near Fremont. Movement was south at 30 mph.

Winds in excess of 40 mph will be possible with this gust front.
Gusts to 45 mph occurred in the Green Bay area.

Locations impacted include...
Appleton, Oshkosh, Manitowoc, Kewaunee, Menasha, Kaukauna, Little
Chute, Kimberly, Chilton and Brillion.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4390 8889 4398 8889 4398 8897 4434 8887
      4427 8842 4431 8786 4451 8742 4433 8748
      4418 8745 4407 8759 4390 8769 4389 8816
      4394 8816 4394 8840 4389 8840
TIME...MOT...LOC 0013Z 004DEG 23KT 4445 8743 4425 8787 4421 8843 4426
8878

Kieckbusch

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:18 PM CDTSpecial Weather StatementGRBMarathon, Portage, Shawano, Waupaca, Waushara, Wood42 min
May 31, 8:36 PM CDTSpecial Weather StatementGRBWaushara39 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.